Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 180, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 23, 2011, 4:23 PM EDT for Cumberland County, Powhatan County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 23, 2011, 4:58 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cumberland County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:11 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 23, 4:11 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SAT JUL 23 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY BEFORE A
SLIGHT MODERATING TREND ENSUES FOR THE BEGINNING OF THE WORK WEEK.
A LEE TROUGH WILL DEVELOP OVER EASTERN VA SUNDAY...AND A COLD FRONT
APPROACHES LATE MONDAY. HIGH PRESSURE RETURNS BY THE MIDDLE OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
DANGEROUS COMBINATION OF VERY HIGH TEMPS AND DEWPOINTS THIS
AFTERNOON WITH A BROAD UPPER RIDGE STILL LOCKED IN OVER THE
EASTERN CONUS. AS OF 19Z...HEAT INDICES ARE GENERALLY RANGING FROM
105 TO 115 DEGREES THROUGHOUT THE FA. THE COMBINATION OF HOT AND
HUMID CONDITIONS WILL MAKE FOR VERY UNCOMFORTABLE CONDITIONS. HEAT
INDICES WILL FALL BELOW 100 DEGREES AROUND 8PM. WARM AND STICKY
CONDITIONS WILL CONTINUE TONIGHT WITH LOW TEMPS AND DEWPOINTS ONLY
REACHING THE MID TO UPPER 70S AND LOW TO MID 70S...RESPECTIVELY.
ZONE OF CONVERGENCE IS EVIDENT BETWEEN AN AREA OF N WINDS OVER
NE VA...AND S/SW WINDS OVER SE VA. THIS MAIN BOUNDARY AND ANY
SUBSEQUENT OUTFLOW BOUNDARIES WILL BE SUFFICIENT TO TRIGGER
SHOWERS AND STORMS THROUGH TONIGHT IN AN ENVIRONMENT WITH MLCAPES
GREATER THAN 2500 J/KG. DON'T EXPECT MORE THAN SCATTERED COVERAGE
THOUGH DUE TO THE LACK OF FORCING ALOFT AND DEEP-LAYER SHEAR. MAIN
THREAT WILL BE HEAVY RAIN AND LOCALIZED FLASH FLOODING DUE TO WEAK
STEERING FLOW AND PWATS IN THE 2-2.25 IN RANGE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HEAT ADVISORIES HAVE BEEN HOISTED FOR THE ENTIRE CWA FOLLOWING THE
END OF THE EXCESSIVE HEAT WARNING THIS EVENING THROUGH 8PM SUNDAY.
HEAT INDICES WILL REACH 105-108 MID-AFTERNOON THROUGH THE EARLY
EVENING HOURS. WITH THE UPPER RIDGE STARTING TO RETROGRADE AND
HEIGHTS FALLING...HIGH TEMPS WILL NOT BE AS HOT AS PREVIOUS
DAYS...HIGHS IN THE MID TO UPPER 90S.
THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND STORMS ON
SUNDAY...WITH A PRONOUNCED THERMAL TROUGH DEVELOPING OVER THE FA.
AGAIN...SYNOPTIC FORCING AND SHEAR WILL REMAIN WEAK SO COVERAGE
WILL BE LIMITED.
FOR MONDAY...MODERATING TREND CONTINUES WITH HIGHS IN THE LOW TO
MID 90S. IT WILL BE THE FIRST DAY SINCE LAST WEDNESDAY THAT A HEAT
RELATED HEADLINE WILL NOT BE NECESSARY. BETTER CHANCE FOR RAIN
THAN SUNDAY AS A COLD FRONT AND WEAK MID-LEVEL SHORTWAVE APPROACH
FROM THE NORTHWEST. EXACT TIMING OF THE COLD FRONT VARIES FROM
MODEL TO MODEL...BUT THE GENERAL IDEA IS THE FRONT WILL DROP INTO
EASTERN VA MONDAY NIGHT THEN BECOME DIFFUSE OR PASS BACK TO THE
NORTH AS A WARM FRONT ON TUESDAY. WITH THIS BOUNDARY CLOSE TO THE
FA ON TUESDAY...STUCK WITH 20-30 POPS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BRIEF RESPITE FROM CURRENT HEAT WAVE WILL BE UNDERWAY AT THE START
OF THE EXTENDED PERIOD...AS SHORTWV TROF AND ASSOCIATED COLD FRONT
PUSH OFFSHORE. THIS WILL ALLOW SLGTLY COOLER...BUT...MORE
IMPORTANTLY...LESS HUMID AIRMASS TO MOVE INTO REGION. LESS HUMID
CONDITIONS WILL PERSIST THROUGH THURSDAY...ALTHOUGH TEMPS WILL BEGIN
CLIMBING AGAIN. UPR RIDGE BUILDING BACK ACROSS REGION THU/FRI WILL
CAUSE TEMPS TO GET BACK INTO THE MID TO UPPER 90S AGAIN BY DAY 6 AND
7 (NEXT FRIDAY/SATURDAY)...ALONG WITH A GRADUAL INCREASE IN DEW
POINTS. PRECIP WISE...EXTENDED PERIOD EXPECTED TO BE MAINLY
DRY...ALTHO ISOLD SHWR/TSTM POSSIBLE BY NEXT FRIDAY NIGHT/SATURDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CHANCE OF TSTMS BY SATURDAY AFTN/EVE...WITH BEST CHCS AT KSBY/KRIC.
WINDS WILL REMAIN LIGHT WITH SCATTERED SHOWERS AND TSTMS POSSIBLE
SUN WITH THE APPROACH OF A WEAK COLD FRONT FROM THE W.
CHCS FOR SCATTERED AFTN/ERY EVE THUNDERSTORMS...AND BRIEF FLIGHT
RESTRICTIONS...EXIST ACROSS AREA TERMINALS THROUGH TUESDAY.
OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES. AMENDMENTS WILL BE LIMITED UNTIL SERVICE IS RETURNED.
&&
.MARINE...
FOR THE MOST PART...TRANQUIL MARINE CONDITIONS WILL PREVAIL NEXT
SEVERAL DAYS. S/SSE WINDS WILL INCREASE THROUGH 00Z...WITH 10-15 KT
WINDS ON THE BAY...AND AROUND 15 KTS ON THE OCEAN (HIGHEST CLOSER TO
20 NM OFFSHORE). WINDS WILL GRADUALLY DIMINISH OVERNIGHT AS GRADIENT
WEAKENS...AND CONVECTIVE BOUNDARIES INFLUENCE WIND FIELD. SEVERAL
BOUNDARIES WILL AFFECT BOTH WIND DIRECTION AND SPEED ON THE
BAY/NEARSHORE WATERS LATER SUNDAY THROUGH MONDAY...BEFORE COLD FRONT
MOVES THROUGH ON TUESDAY...TURNING WINDS MORE NORTHERLY. AS A
RESULT...WIND DIRECTIONS LIKELY TO BE SOMEWHAT CHAOTIC SUNDAY AND
MONDAY. HOWEVER...SPEEDS GENERALLY EXPECTED TO REMAIN BELOW 15 KTS.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR TODAY (7/23) AND SUNDAY (7/24)
DAILY MAXIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 103/1952 105/2010
ORF 103/1952 105/2010
SBY 100/1952 96/1995
ECG 104/1952 97/1995
DAILY HIGH MINIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 78/1991 79/2010
ORF 80/1991 81/1991
SBY 80/1978 81/2010
ECG 79/1991 79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>025.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ012>017-030>032-102.
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ048-
049-060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...WRS
AVIATION...DAP
MARINE...WRS
CLIMATE...Hazardous weather outlook, Jul 23, 3:31 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 331 PM EDT SAT JUL 23 2011 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-241945- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ063-070-071-080>083-241945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-241945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 331 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT SAT JUL 23 2011
VAZ095-096-098-232000-
NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
320 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS ACROSS TIDEWATER...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING LINE OF STRONG THUNDERSTORMS FROM CAPE HENRY TO
GHENT...OR FROM 7 MILES NORTH OF VIRGINIA BEACH OCEANFRONT TO
GHENT...DRIFTING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
GHENT AROUND 340 PM EDT...
NORVIEW AROUND 345 PM EDT...
DOWNTOWN NORFOLK AROUND 350 PM EDT...
CAPE HENRY AROUND 400 PM EDT...
EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. RUNOFF FROM THE RAINFALL
WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS.
LAT...LON 3681 7606 3687 7643 3694 7633 3695 7622
3692 7608 3694 7604 3694 7600 3692 7597
3687 7597
44Special weather statement, Jul 23, 3:26 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT SAT JUL 23 2011
VAZ048-049-062-232030-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
326 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS MOVING ACROSS FLUVANNA AND SOUTHERN LOUISA
COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BYBEE TO ANTIOCH...OR FROM FERNCLIFF TO 10
MILES SOUTHWEST OF LAKE MONTICELLO...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...PALMYRA AROUND 410 PM EDT...AND KENTS
STORE AROUND 430 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS
STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THIS STORM HAS PASSED.
PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS STORM.
LAT...LON 3783 7847 3796 7818 3790 7803 3770 7829
3776 7847 3779 7849 3781 7849
WRSSpecial weather statement, Jul 23, 3:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SAT JUL 23 2011
MDZ025-232045-
MARYLAND BEACHES MD-
342 PM EDT SAT JUL 23 2011
...THUNDERSTORM DEVELOPING OVER OCEAN CITY...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCEAN CITY. THE WERE NEARLY STATIONARY. THE
STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT OCEAN CITY THROUGH 430
PM.
WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL AFTER THIS STORM HAS PASSED.
LAT...LON 3836 7506 3832 7507 3830 7511 3835 7516
3838 7512 3836 7510 3839 7509 3841 7505
3840 7504
WRSSpecial weather statement, Jul 23, 3:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT JUL 23 2011
VAZ048-049-060>062-066>069-232100-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
357 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORM MOVING ACROSS EASTERN PORTIONS OF THE
PIEDMONT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM FERNCLIFF TO DARLINGTON HEIGHTS...MOVING
EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TUGGLE AROUND
405 PM EDT...TABSCOTT AROUND 410 PM EDT...YANCEYVILLE AROUND 415 PM
EDT...TRENTS MILL AROUND 425 PM EDT...WARSHAM AROUND 430 PM
EDT...AND LAKESIDE VILLAGE AROUND 435 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE
STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THESE STORMS HAVE
PASSED. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS LINE
OF STORMS.
LAT...LON 3732 7864 3734 7861 3739 7860 3734 7851
3734 7847 3761 7827 3769 7824 3774 7840
3800 7813 3789 7778 3709 7829 3722 7869
WRSLocal storm report, Jul 23, 4:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL FARMVILLE 37.30N 78.40W
07/23/2011 E0.50 INCH PRINCE EDWARD VA 911 CALL CENTER
&&
WSAMMLERLocal storm report, Jul 23, 4:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 10 NW VIRGINIA BEACH OC 36.95N 76.11W
07/23/2011 E38.00 MPH ANZ634 VA MESONET
AT FIRST ISLAND OF CBBT.
0350 PM HAIL VIRGINIA BEACH OCEANFRO 36.85N 75.98W
07/23/2011 E0.88 INCH CITY OF VIRGINIA B VA PUBLIC
FIRST LANDING STATE PARK
0356 PM TSTM WND GST CAPE HENRY 36.93N 76.01W
07/23/2011 M50.00 MPH CITY OF VIRGINIA B VA C-MAN STATION
&&
MRUSNAKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:12 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jul 23, 2:52 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | AKQ | Fluvanna | 55 min |
| Jul 23, 3:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 40 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | AKQ | Fluvanna | 64 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 40 min |
| Jul 23, 3:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 23, 3:44 PM EDT | Heat Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 28 hr |
| Jul 23, 3:57 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Prince Edward | 63 min |
| Jul 23, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 23, 4:10 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Prince Edward | 35 min |
| Jul 23, 4:31 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| Jul 23, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 32 min |
| Jul 23, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 36 min |
| Jul 23, 5:07 PM EDT | Special Weather Statement | AKQ | Amelia | 23 min |
| Jul 23, 5:20 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover | 40 min |
| Jul 23, 5:24 PM EDT | Special Weather Statement | AKQ | Lunenburg | 66 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | AKQ | Chesterfield | 62 min |
| Jul 23, 5:40 PM EDT | Special Weather Statement | AKQ | Hanover | 20 min |
| Jul 23, 5:46 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William, City of Richmond | 44 min |
| Jul 23, 6:12 PM EDT | Special Weather Statement | AKQ | Nottoway | 63 min |
| Jul 23, 6:32 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 28 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 55 min |
| Jul 23, 7:10 PM EDT | Special Weather Statement | AKQ | Gates, Hertford | 35 min |
| Jul 23, 7:16 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 27 min |
| Jul 23, 7:45 PM EDT | Special Weather Statement | AKQ | Gates | 45 min |
| Jul 23, 12:16 PM EDT | Special Weather Statement | AKQ | Worcester | 59 min |
| Jul 23, 3:13 PM EDT | Special Weather Statement | AKQ | Worcester | 62 min |
| Jul 23, 3:42 PM EDT | Special Weather Statement | AKQ | Worcester | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.